MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-230U
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: (b)(6).Noting due to character limit.The device was returned to olympus for evaluation and the customer's allegation was confirmed.There was a black foreign material found at the forceps hinge.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the doctor was using the disposable biopsy forceps to complete a diagnostic colonoscopy procedure.Prior to beginning the procedure, the nurse had examined and tested the device with no issues detected.Then when using the disposable biopsy forceps, the doctor noticed something resembling a black thread at the hinge of the forceps cup from the monitor.The forceps was withdrawn and changed to a new one to complete the procedure.There was no report of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The customer answered the following: 1.Has the product been reprocessed and used? not reprocessed, this is single use product.2.Are there any damaged or corroded parts on the product other than the foreign material? no damaged or corroded on the product.3.Please let us know the color of the foreign substances.(which of the following color applies? pitch-black, blackish or dark blue) pitch-black 4.Please let us know the material of the foreign substances.(whether they were thread or resin)? resin 5.Please let us know the information of the endoscope and instruments used for the procedure.Taking biopsy during routine diagnostics colonoscopy.Exact model of the colonoscopy is not available.6.Were there any other abnormalities other than adhesion of foreign substances? (for example, an endoscope or another procedure instrument was damaged and missing.) no other abnormalities observed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the foreign material was unable to be identified and the root cause was unable to be determined.The event can be prevented by following the instructions for use which state: "do not insert the instrument into the endoscope while the cups are open.Otherwise, patient injury, such as perforation, bleeding, or mucous membrane damage could occur.It could also damage the endoscope and/or instrument.Do not force the instrument if resistance to insertion is encountered.Reduce the endoscope¿s angulation (or lower the forceps elevator if applicable) until the instrument passes smoothly.Attempting to force the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument." olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17144435
Report Number9614641-2023-00856
Device Sequence Number5771463
Product Code FCL
UDI-Device Identifier04953170031120
UDI-Public04953170031120
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-230U
Device Lot Number1XT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown